Couldn't find what you looking for?

TRY OUR SEARCH!

Our 17 year old daughter is battling very severe anxiety. Everyday she freaks out about going to school, the night before school is horrific her panic and anxiety become so intense, in the morning when alarm goes off it starts again, she tries really hard to get through the day but sadly we usually have to end up getting her from school, emotionally abd physically she is a total wreck. And as a result of numerous breakdowns she is embarrassed and bullied about them. She also has a teacher that lacks sympathy and empathy, is a bully herself in the way she will yell and humilate daughter for least little thing. There was bulkying before this but this has just added fuel to the fire. She has said she would rather die then go back to school. Yes we have addressed all this with the school, and our daughter has told teachers, counselors whom ever about bulullying gets standard oh we will talk to so and so. The Zero Tolerance appears just to be for show. Our daughter has been to doctor at first was put on celexa, debilitating headaches left her unable to finxtion due to intensity, she just started taking 10 mg prozac 4 days ago and was prescribed 25mg vistaril for anxiety, we were warned would knock her out fast, which isn't ideal for a student at school, take as needed. I know vistaril is an antihistamine, it has done absolutely nothing for the anxiety, does not even make her tired, we even tried increasing the dose did not make a difference. What else can we do, our daughter can not continue like this, this severe, debilitating anxiety is her life, she has to be able to go to school. It's like a time bomb waiting to go off evert night before svhool and every morning. She is going to be starting counseling as well. Any advice our daughter needs help

Loading...

Hi Rainyday,

Celexa is used to treat depression.  A common side effect is anxiety.  It wouldn't be the first choice of drug to adminster to someone already suffering from anxiety.

Vistaril is anti-anxiety.  Prozac is an antidepressant - BUT, you need to take her comment that she would rather die seriously.  Suicide can be a concern on Prozac.

Find another doctor, a phychiatrist.  They are a medical doctor and are able to prescribe drugs for the treatment of anxiety.

I wouldn't recommend a counselor or psychiatrist, not from what you're describing. 

Also, notify the school that you will not tolerate any form of bullying, even by the teacher.  Threaten them with a lawsuit.  You have rights, the school works for YOU and YOUR DAUGHTER not the other way around.  Change teachers or schools if you have to.

Good luck.

Reply

Loading...


I agree with medic-dan. Find a really good phychiatrist or social worker. Have them try CBT first before drugs. They will get to the bottom of why this starting happening to your daughter? Maybe she is fearing that school will be ending and college will be beginning? Try to get her back to normal w/o drugs. Those are really nasty and cause some bad side affects. then trying to get off of them is not fun as well. I think too many doctors are to quick to write up prescriptions for people that really can get over their issues with speaking to a trained professional in this area. Really check CBT first. If the drugs are needed then combined with CBT will give her a greater chance of staying good when the drugs are weaned off. Good luck show as much love as you can as they are young and need it.
Reply

Loading...